Alert archive / New York / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 8, NWS Buffalo, NY

May 31, 2010Ontario County, New York

NWS Buffalo, NY issued this severe thunderstorm warning at May 31, 2010, 6:10 PM EDT for Ontario County, New York. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 31, 2010, 6:10 PM EDT (22:10 UTC)
Expired
May 31, 2010, 6:58 PM EDT
In force
48 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon

County Ontario County, NY

The radar

The Binghamton radar (KBGM), 121 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 10.2 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2010-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2010-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1790 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

416 
WUUS51 KBUF 312210
SVRBUF
NYC069-312315-
/O.NEW.KBUF.SV.W.0008.100531T2210Z-100531T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
610 PM EDT MON MAY 31 2010

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ONTARIO COUNTY IN WESTERN NEW YORK

* UNTIL 715 PM EDT

* AT 607 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 6 MILES NORTH OF NAPLES...OR 7 MILES WEST OF
  MIDDLESEX...AND MOVING NORTHEAST AT 25 MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE...
  GENEVA
  CANANDAIGUA
  CLIFTON SPRINGS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL...CONTINUOUS CLOUD TO GROUND LIGHTNING IS 
OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS 
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 4258 7743 4265 7749 4267 7749 4268 7752
      4273 7756 4302 7706 4301 7696 4287 7695
      4286 7696 4277 7696 4276 7699 4276 7731
      4269 7736 4261 7736
TIME...MOT...LOC 2210Z 236DEG 22KT 4271 7739

$$

HIBBERT
1 follow-up statement
931 
WWUS51 KBUF 312258
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
658 PM EDT MON MAY 31 2010

NYC069-312307-
/O.CAN.KBUF.SV.W.0008.000000T0000Z-100531T2315Z/
ONTARIO NY-
658 PM EDT MON MAY 31 2010

...THE SEVERE THUNDERSTORM WARNING FOR ONTARIO COUNTY IS CANCELLED...

AT 657 PM EDT NATIONAL WEATHER SERVICE RADAR SHOWED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER
SEVERE...THUS THE WARNING HAS BEEN CANCELLED.

LAT...LON 4258 7743 4265 7749 4267 7749 4268 7752
      4273 7756 4302 7706 4301 7696 4287 7695
      4286 7696 4277 7696 4276 7699 4276 7731
      4269 7736 4261 7736
TIME...MOT...LOC 2257Z 234DEG 31KT 4286 7699

$$

HIBBERT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 4:33 PM EDT, 1 hour 37 minutes earlier.

Area forecast discussion, May 31, 4:33 PM EDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
433 PM EDT MON MAY 31 2010

.SYNOPSIS...
HIGH PRESSURE THAT BROUGHT VERY PLEASANT WEATHER TO OUR AREA WILL
SLIDE OFF THE EAST COAST TONIGHT...WHILE A COLD FRONT MOVES EAST
FROM THE CENTRAL GREAT LAKES. WIDESPREAD SHOWERS AND THE
THUNDERSTORMS WILL IMPACT THE AREA TONIGHT INTO TUESDAY MORNING AS
THE FRONT CROSSES THE AREA. HIGH PRESSURE WILL BRING DRIER WEATHER
TUESDAY AFTERNOON AND MOST OF WEDNESDAY...BEFORE ANOTHER COLD FRONT
BRINGS MORE SHOWERS AND THUNDERSTORMS WEDNESDAY NIGHT AND THURSDAY.

&&

.NEAR TERM /THROUGH TUESDAY/...
MOSTLY SUNNY SKIES AND VERY WARM TEMPERATURES ARE THE RULE ACROSS
THE CWA EARLY THIS AFTERNOON. HOWEVER...WE ARE KEEPING A CLOSE EYE
ON SOME STRONG TO SEVERE STORMS THAT HAVE DEVELOPED OVER NORTHEAST
OHIO/NORTHWEST PA. THESE STORMS ARE MOVING SLOWLY TO THE NORTHEAST
AND WILL IMPACT PARTS OF THE SOUTHERN TIER THIS AFTERNOON. WHILE THE
STORMS HAVE SHOWN A SLIGHT WEAKENING TREND...SOME VERY HEAVY RAIN
AND FREQUENT LIGHTNING IS POSSIBLE WITH ANY THUNDERSTORM.

FARTHER TO THE NORTH...KBUF RADAR IS SHOWING A WELL DEFINED FINE
LINE ASSOCIATED WITH THE LAKE ONTARIO BREEZE. SCATTERED CONVECTION
IS ALSO POSSIBLE ALONG THIS BOUNDARY...ESPECIALLY FROM NIAGARA
THROUGH MONROE COUNTIES. THE WEAK CONVERGENT FLOW AND CONTINUED
DAYTIME HEATING WILL ALSO GENERATE SCATTERED CONVECTION ACROSS THE
REST OF THE GENESEE VALLEY AND WESTERN FINGER LAKES. THE STABILIZING
SOUTHWEST FLOW OFF LAKES ERIE AND ONTARIO SHOULD KEEP KBUF AND KART
MAINLY DRY.

EXPECT ANY ONGOING CONVECTION TO WEAKEN SOMEWHAT WITH THE LOSS OF
DAYTIME LATER THIS EVENING. THE MAIN FOCUS FOR TONIGHT WILL THEN
SHIFT TO THE COLD FRONT THAT IS CURRENTLY PUSHING THROUGH MICHIGAN.
INCREASING LOW LEVEL MOISTURE POOLING AHEAD OF THE FRONT WILL CAUSE
PRECIPITABLE WATER VALUES TO INCREASE TO 1.5 TO 1.75 INCHES.
THIS VERY MOIST ENVIRONMENT COUPLED WITH THE SLOW NATURE OF THE
FRONT COULD MEAN THAT SOME AREAS COULD PICK UP MORE THAN AN INCH OF
RAIN TONIGHT. THE CORFIDI VECTOR ANALYSIS ALSO HINTS AT THE
POSSIBILITY OF VERY SLOW MOVING AND/OR BACK BUILDING CELLS WITH ANY
CONVECTION THAT FORMS TONIGHT. THIS COULD ADD TO THE RAINFALL TOTALS
AND THE POSSIBILITY OF FLOODING.

PERIODS OF STEADY RAIN WILL STILL BE IMPACTING THE AREA TUESDAY
MORNING AS THE FRONT ADVANCES EAST ACROSS THE AREA...BUT EXPECT A
GENERAL WEST TO EAST DECREASE IN PCPN DURING THE AFTERNOON AS DRIER
AIR ADVECTS IN FROM THE WEST.

AREA TEMPERATURES WILL AVERAGE 10 TO 15 DEGREES COOLER ON
TUESDAY...COMPARED TO TODAY'S MIDSUMMER LIKE READINGS.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
HIGH PRESSURE WILL CREST ACROSS WESTERN AND CENTRAL NEW YORK TUESDAY
NIGHT. THIS WILL RESULT IN A PERIOD OF MAINLY CLEAR SKIES AND QUIET
WEATHER...WHICH WILL LAST INTO WEDNESDAY AFTERNOON AS THE RIDGE
SLIDES OFF TO THE EAST COAST.

OUR ATTENTION WILL THEN FOCUS ON THE NEXT COLD FRONT...WHICH WILL BE
DROPPING SOUTHEAST FROM ONTARIO INTO THE LOWER GREAT LAKES AS ITS
ASSOCIATED LOW SLIDES EAST ACROSS QUEBEC. WHILE INCREASING
MOISTURE ASSOCIATED WITH THIS APPROACHING FEATURE WILL RESULT IN A
GRADUAL INCREASE IN CLOUD COVER WEDNESDAY AFTERNOON...IT APPEARS
THAT THE FRONT ITSELF WILL REMAIN JUST FAR ENOUGH TO OUR NORTH AND
WEST TO KEEP OUR AREA GENERALLY RAIN-FREE THROUGH AT LEAST MID
AFTERNOON. WILL SUGGEST CHANCE PROBABILITIES FOR THE WEST BY LATE
WEDNESDAY AFTERNOON.

THE FRONTAL BOUNDARY WILL DROP SOUTHEAST ACROSS THE FORECAST AREA
WEDNESDAY NIGHT. 12Z MODELS CONTINUE TO SHOW FAIR AMOUNT OF
DISAGREEMENT. THE GFS AND NAM SUGGESTING A STRONGER SURFACE WAVE
AND ASSOCIATED CONVECTION...ALTHOUGH LIKELY SUFFERING FROM
CONVECTIVE FEEDBACK ISSUES. THE ECMWF IS A MUCH WEAKER SOLUTION
WITH MUCH LESS CONVECTION ASSOCIATED WITH THE FRONT. AT THIS
POINT...WILL MAINTAIN CONTINUITY AND SUGGEST CHANCE CATEGORY
PROBABILITIES.

SURFACE WAVE AND FRONTAL BOUNDARY STILL IN THE VICINITY OF THE AREA
DURING THE DAY THURSDAY...THEREFORE WILL CONTINUE WITH CHANCE
CATEGORY PROBABILITIES WITH STILL A FAIR AMOUNT OF UNCERTAINTY.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
THE UPPER LEVEL PATTERN WILL TRANSITION FROM A MORE ZONAL FLOW
REGIME AT THE START OF THE PERIOD TO A MORE AMPLIFIED PATTERN BY
THE END OF THE PERIOD...AS A LARGE SCALE TROUGH DEVELOPS ACROSS
THE EASTERN CONUS. THIS PERIOD DOES LOOK TO BE RATHER ACTIVE
WITH SEVERAL SHORT WAVES MOVING THROUGH THE UPPER FLOW. EXTENDED
MODELS SHOWING FAIR AMOUNT OF TIMING DIFFERENCES...BUT THERE
SHOULD BE SEVERAL OPPORTUNITIES FOR RAINFALL. TEMPERATURES AT THE
START OF THE PERIOD SHOULD BE NEAR NORMAL AND TRANSITION TO COOLER
THAN NORMAL BY THE END OF THE WEEKEND AND INTO EARLY NEXT WEEK.

&&

.AVIATION /21Z MONDAY THROUGH SATURDAY/...
VFR CONDITIONS WILL REMAIN IN PLACE FOR MOST TAF SITES FOR THE REST
OF THE AFTERNOON AND EVENING. THE MAIN EXCEPTION WILL BE VCNTY KJHW
WHERE THERE IS A BETTER CHANCE THAT AFTERNOON THUNDERSTORMS WILL
OCCASIONALLY LOWER CONDITIONS TO MVFR/IFR.

CONDITIONS WILL THEN DETERIORATE ACROSS ALL OF THE FORECAST AREA
TONIGHT AS A MIDWEST COLD FRONT APPROACHES WESTERN NEW YORK.
WIDESPREAD SHOWERS WITH SOME THUNDERSTORMS CAN BE EXPECTED TONIGHT
WITH MVFR CONDITIONS DETERIORATING TO IFR DURING THE WEE HOURS OF
THE MORNING.

EXPECT MVFR TO IFR CONDITIONS TO LINGER AT LEAST THROUGH TUESDAY
MORNING AS THE COLD FRONT MOVES ACROSS CENTRAL NEW YORK. AFTER THE
STEADIER RAIN CLEARS THE AREA DURING THE AFTERNOON...CIGS WILL
GRADUALLY LIFT TO VFR AFTER THE TAF PERIOD.

OUTLOOK...
THURSDAY AND FRIDAY...VFR/MVFR. A CHANCE OF SHOWERS.
SATURDAY...MAINLY VFR.

&&

.MARINE...
HIGH PRESSURE SYSTEM THAT BROUGHT IDEAL BOATING CONDITIONS TO LAKES
ERIE AND ONTARIO WILL SLIDE OFF THE EAST COAST TONIGHT...WHILE A
COLD FRONT ADVANCES EAST FROM MICHIGAN. MOIST UNSTABLE AIR AHEAD OF
THE FRONT WILL GENERATE SHOWERS AND THUNDERSTORMS OVER THE
LAKES...SOME OF WHICH WILL CONTAIN VERY HEAVY RAIN...FREQUENT
LIGHTNING AND POSSIBLE WIND GUSTS OVER 35 KNOTS.

DRY WEATHER WILL RETURN TO THE LOWER GREAT LAKES TUESDAY AFTERNOON
THROUGH  TUESDAY NIGHT. INCREASING SOUTHWEST WINDS AHEAD OF THE NEXT
COLD FRONT WILL ALLOW WAVES TO BUILD A BIT ON WEDNESDAY.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...TJP
NEAR TERM...TJP
SHORT TERM...TMA
LONG TERM...TMA
AVIATION...TJP
MARINE...TJP
Hazardous weather outlook, May 31, 5:21 AM EDT, 12 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
521 AM EDT MON MAY 31 2010

NYZ001>008-010>014-019>021-085-010930-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
521 AM EDT MON MAY 31 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

LOW PRESSURE WILL TRACK EAST FROM CENTRAL ONTARIO TO THE SAINT
LAWRENCE VALLEY TONIGHT AND TO THE MAINE COAST ON TUESDAY. A COLD
FRONT TRAILING THE LOW WILL APPROACH THE REGION TONIGHT AND MOVE
ACROSS THE AREA EARLY ON TUESDAY. THE FRONT WILL BE ACCOMPANIED BY
WIDESPREAD SHOWERS AND THUNDERSTORMS...SOME OF WHICH COULD PRODUCE
LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-010930-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
521 AM EDT MON MAY 31 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

JJR

In the hours before

Special weather statement, May 31, 1:58 PM EDT, 4 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
158 PM EDT MON MAY 31 2010

NYZ019>021-312000-
CHAUTAUQUA-CATTARAUGUS-ALLEGANY-
INCLUDING THE CITIES OF...JAMESTOWN...OLEAN...WELLSVILLE
158 PM EDT MON MAY 31 2010

SHOWERS AND THUNDERSTORMS WILL MOVE INTO THE SOUTHERN TIER.

SHOWERS AND THUNDERSTORMS WILL BE MOVING FROM NORTHWEST PENNSYLVANIA
INTO EXTREME SOUTHERN CHAUTAUQUA, CATTARAUGUS, AND ALLEGANY
COUNTIES. SOME WILL REACH THE FRENCH CREEK, CLYMER, AND PORTVILLE
AREAS BETWEEN 2:45 AND 315 PM. THESE STORMS ARE LIKELY TO PRODUCE
FREQUENT LIGHTNING, VERY HEAVY RAIN, HAIL, AND STRONG WINDS.

IF THREATENING WEATHER APPROACHES SEEK SUITABLE SHELTER IMMEDIATELY.
Special weather statement, May 31, 2:59 PM EDT, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
259 PM EDT MON MAY 31 2010

NYZ019-020-312015-
CATTARAUGUS NY-CHAUTAUQUA NY-
259 PM EDT MON MAY 31 2010

...STRONG THUNDERSTORMS WILL AFFECT SOUTHERN CHAUTAUQUA AND SOUTHERN
CATTARAUGUS COUNTIES THROUGH 4 PM...

* AT 250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  STRONG THUNDERSTORMS MOVING NORTHEAST FROM NORTHERN PENNSYLVANIA.
  THESE STORMS WERE MOVING NORTHEAST AT 25 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORMS MAY INCLUDE...
  JAMESTOWN

THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE
HAIL AND/OR DAMAGING WINDS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY!

THESE STORMS HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND
COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.

LAT...LON 4219 7977 4222 7886 4200 7880 4199 7887
      4199 7976 4200 7977

TMA
Special weather statement, May 31, 5:01 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
501 PM EDT MON MAY 31 2010

NYZ019>021-312300-
CHAUTAUQUA-CATTARAUGUS-ALLEGANY-
INCLUDING THE CITIES OF...JAMESTOWN...OLEAN...WELLSVILLE
501 PM EDT MON MAY 31 2010

...STRONG THUNDERSTORMS WILL IMPACT THE AREA EARLY THIS
EVENING...

NUMEROUS SHOWERS AND EMBEDDED THUNDERSTORMS WILL MOVE ACROSS THE
AREA THROUGH 7 PM. THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
HAIL...STRONG GUSTY WINDS AND FREQUENT LIGHTNING. IN ADDITION...A
PERIOD OF VERY HEAVY RAINFALL WILL LIKELY CAUSE LOCALIZED POOR
DRAINAGE FLOODING. CREEKS AND STREAMS MAY ALSO ALSO RISE QUICKLY.

IF DRIVING EARLY THIS EVENING BE PREPARED FOR RAPID DECREASES IN
VISIBILITY AS YOU TRAVEL THROUGH THESE STORMS.

A FEW STORMS MAY EVEN BECOME SEVERE WITH ISOLATED DAMAGING WIND
GUSTS AND LARGE HAIL. STAY TUNED TO NOAA WEATHER RADIO OR ANOTHER
SOURCE OF LOCAL WEATHER INFORMATION FOR MORE DETAILS.

TMA

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 2:59 PM EDTSpecial Weather StatementBUFChautauqua76 min
May 31, 3:46 PM EDTSevere Thunderstorm WarningBUFAllegany, Cattaraugus59 min

Nearby

Severe Thunderstorm Warnings in New York, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.